MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-016-01
Medical Device Problem Codes Defective Device (2588); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber identified that the fiber was received in 2 pieces.Fiber body was broken between connector and tip.Visual inspection of the connector did not identify any defects or burn marks.The reported event is confirmed.It is likely that the observed damage was resulted by applying excessive force to the fiber during procedure.The device instructions for use (ifu) instructs to avoid bending the fiber above the maximum bending radius, as it may lead to energy loss and damage to the endoscope.Based on analysis and the information available, the interaction between the user and device, may have caused or contributed to the observed fiber break and reported event, therefore, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description
It was reported that, during a transurethral lithotripsy procedure, the laser light was unable to radiate and an error message displayed indicating to check the debris shield; the burn of the debris shield was confirmed.The procedure was completed after replacing the debris shield and fiber without patient complications.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during transurethral lithotripsy (tul) procedure, the laser light was unable to radiate and an error message displayed indicating to check the debris shield.Reportedly, the burn of the debris shield was confirmed.The procedure was completed after replacing the debris shield and fiber without patient complications.Analysis of the returned fiber identified fiber break.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL
celtniecibas street 8
livani LV531 6
LG   LV5316
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15869434
Report Number2124215-2022-47802
Device Sequence Number6793522
Product Code GEX
UDI-Device Identifier17290109140190
UDI-Public17290109140190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-016-01
Device Catalogue Number0644-016-01
Device Lot Number0081551121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown